MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "the cool line catheter (lot # 147000) leak" was confirmed during the functional testing of the returned catheter.A pinhole leak was observed from the middle of the distal balloon during the pressure leak test.The probable root cause for the pinhole leak is due to a latent material defect.Upon visual inspection, no physical damage to the catheter was observed.Noticed suture thread on the manifold.Also, observed dried blood residue on the distal balloon.During functional testing, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to the pressurized inflation device and immediately upon pressurizing the catheter, a pinhole leak was observed from the middle of the distal balloon.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for a catheter with a lot number 147000.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals.In agreement with a customer, there was no patient's effect attributed to zoll catheter.
 
Event or Problem Description
During the 3rd day of the ivtm therapy, the user observed 500 ml of empty saline bag.Following this, another 500 ml saline bag was replaced and after an unspecified period of time, the user noticed an almost empty saline bag.No leak was observed on the floor, around the console or on the bed and no blood tinge was noticed on the suk tubing.Suspecting cool line catheter leak and approximately 750 ml of saline infusion.The dwell time of the catheter was approximately 60 hours.The catheter was replaced and ivtm therapy continued.No consequences or impact to patient.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key10538781
Report Number3010617000-2020-00882
Device Sequence Number14337173
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number147000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Initial Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight100